Alert archive / Arkansas / Wind Chill Advisories in 2014
Wind Chill Advisory 2, NWS Shreveport, LA
NWS Shreveport, LA issued this wind chill advisory at Jan 22, 2014, 3:30 PM CST for McCurtain County, Oklahoma; Howard County, Sevier County, Arkansas. It took effect at Jan 23, 2014, 3:00 AM CST. It was in force for 100 min.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2014, 3:30 PM CST (21:30 UTC)
- In effect from
- Jan 23, 2014, 3:00 AM CST
- Expired
- Jan 23, 2014, 4:40 AM CST
- In force
- 100 min
- Issued by
- NWS Shreveport, LA
Counties Howard County, AR, Sevier County, AR, McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2218 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 333 m²/s²
- 0-3 km storm-relative helicity
- 359 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
287 WWUS44 KSHV 222130 WSWSHV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 330 PM CST WED JAN 22 2014 ...DANGEROUS WIND CHILLS EXPECTED ACROSS SOUTHEAST OKLAHOMA AND PORTIONS OF EXTREME SOUTHWEST ARKANSAS THURSDAY MORNING... .NORTHERLY WINDS WILL INCREASE IN SPEED TO BETWEEN 10 AND 20 MPH WITH HIGHER GUSTS AFTER A COLD FRONT MOVES ACROSS THE REGION. OVERNIGHT LOW TEMPERATURES ARE ALSO EXPECTED TO FALL INTO THE UPPER TEENS TO NEAR 20 DEGREES. COMBINED...THESE FACTORS WILL RESULT IN WIND CHILL VALUES BETWEEN ZERO TO 10 DEGREES ABOVE ZERO. ARZ050-051-OKZ077-230600- /O.NEW.KSHV.WC.Y.0002.140123T0900Z-140123T1800Z/ SEVIER-HOWARD-MCCURTAIN- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...IDABEL 330 PM CST WED JAN 22 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST THURSDAY. * EVENT...STRONG NORTH WINDS AND A COLD ARCTIC AIRMASS WILL RESULT IN WIND CHILL VALUES BETWEEN ZERO AND TEN DEGREES ABOVE ZERO FOR MUCH OF THURSDAY MORNING. * TIMING...WIND CHILLS VALUES ARE EXPECTED TO FALL INTO THE SINGLE DIGITS AROUND 3 AM CST THURSDAY MORNING AND WILL NOT CLIMB ABOVE TEN DEGREES UNTIL NOON. * IMPACT...PROLONGED EXPOSURE OF UNPROTECTED SKIN TO THESE VERY LOW WIND CHILLS COULD LEAD TO FROST BITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ 09
2 follow-up statements
272 WWUS44 KSHV 230400 WSWSHV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 PM CST WED JAN 22 2014 ...DANGEROUS WIND CHILLS EXPECTED ACROSS SOUTHEAST OKLAHOMA AND PORTIONS OF EXTREME SOUTHWEST ARKANSAS THURSDAY MORNING... .NORTHERLY WINDS WILL INCREASE IN SPEED TO BETWEEN 10 AND 20 MPH WITH HIGHER GUSTS AFTER A COLD FRONT MOVES ACROSS THE REGION. OVERNIGHT LOW TEMPERATURES ARE ALSO EXPECTED TO FALL INTO THE UPPER TEENS TO NEAR 20 DEGREES. COMBINED...THESE FACTORS WILL RESULT IN WIND CHILL VALUES BETWEEN ZERO TO 10 DEGREES ABOVE ZERO. ARZ050-051-OKZ077-231200- /O.CON.KSHV.WC.Y.0002.140123T0900Z-140123T1800Z/ SEVIER-HOWARD-MCCURTAIN- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...IDABEL 1000 PM CST WED JAN 22 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST THURSDAY... * EVENT...STRONG NORTH WINDS AND A COLD ARCTIC AIRMASS WILL RESULT IN WIND CHILL VALUES BETWEEN ZERO AND TEN DEGREES ABOVE ZERO FOR MUCH OF THURSDAY MORNING. * TIMING...WIND CHILLS VALUES ARE EXPECTED TO FALL INTO THE SINGLE DIGITS AROUND 3 AM CST THURSDAY MORNING AND WILL NOT CLIMB ABOVE TEN DEGREES UNTIL NOON. * IMPACT...PROLONGED EXPOSURE OF UNPROTECTED SKIN TO THESE VERY LOW WIND CHILLS COULD LEAD TO FROST BITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ 12
009 WWUS44 KSHV 231040 WSWSHV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 440 AM CST THU JAN 23 2014 ARZ050-051-OKZ077-231145- /O.CAN.KSHV.WC.Y.0002.000000T0000Z-140123T1800Z/ SEVIER-HOWARD-MCCURTAIN- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...IDABEL 440 AM CST THU JAN 23 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS CANCELLED THE WIND CHILL ADVISORY. $$ 15
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind chill advisory went out at Jan 22, 10:40 AM CST, 4 hours 50 minutes earlier.
Area forecast discussion, Jan 22, 10:40 AM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1040 AM CST WED JAN 22 2014 .DISCUSSION... NEXT COLD FRONT STARTING TO MOVE THROUGH SE OK/EXTREME SW AR. NO PRECIP EXPECTED WITH THIS FROPA BUT STARTING SEE SOME SCT CIRRUS CLOUDS MOVE IN FROM THE W. GOING FCST LOOKS ON TRACK THIS MORNING AND NO UPDATES ARE PLANNED AT THIS TIME. /09/ && .AVIATION... VFR FLIGHT CONDITIONS WILL CONTINUE THROUGH THE UPCOMING TAF PERIOD. THIN CIRRUS WILL INCREASE FROM THE W THIS AFTERNOON...AND THICKEN OVERNIGHT WITH AC NEAR 10KFT AFTER 23/06Z OVER TXK TERMINAL. 4-5KFT CIGS POSSIBLE ACROSS LFK AROUND 23/12Z. OTHERWISE...S WINDS 5-8KTS AREAWIDE BECOMING NE AFTER 23/00Z AND INCREASING TO 8-13KTS AFTER 23/12Z. /05/ && .PREV DISCUSSION... /ISSUED 500 AM CST WED JAN 22 2014/ DISCUSSION... AIR TEMPERATURES ARE IN LOW...MID AND UPPER 20S WITH 5 TO BETTER THAN 10 DEGREE SPREAD SHOWN ON OUR DEW POINTS WITH CALM WINDS. OUR MORNING LOWS WILL LIKELY OCCUR JUST AS THE SUN RISES THIS MORNING AROUND 715. SKIES ARE CLEAR WITH AN INCREASE EXPECTED TONIGHT AS THE COLD FRONT BEGINS TO PUSH INTO THE FOUR STATE AREA. SOME OF THE CIRRUS OVER W TX NOW WILL MAKE FOR A NICE SUNSET FOR OUR AREA. THE WATER VAPOR SHOWS A SERIES OF VORTICES OVER THE SW U.S. AND EXTENDING OUT OVER THE EASTERN PACIFIC. MODELS ARE STILL IN AND OUT WITH PRECIP GENERALLY SOUTH OF I-20 FOR LATE THURSDAY AND NOW A GOOD BIT OF FRIDAY AS THOSE LOWS SHEAR OUT OVER THE AREA INTO THE DEEP NW FLOW. LITTLE CHANGE FOR AREA AS THIS ARCTIC AIR SETTLES INTO THE DEEP SOUTH. 00Z MAV AND MEX IS QUITE REASONABLE FOR THE MOST PART AND HAS BEEN BLENDED INTO THIS PACKAGE. THE OUTLOOK FOR SOME MUCH NEEDED RAINFALL REMAINS BLEAK FOR A GOOD WHILE...BUT MAY LEAN ON THE MORE OPTIMISTIC SIDE OF RAINFALL BY THE END OF THE MONTH. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 32 41 22 39 27 / 10 10 10 10 10 MLU 26 40 18 36 26 / 10 10 10 10 10 DEQ 24 35 14 36 23 / 10 10 10 10 10 TXK 28 37 18 37 28 / 10 10 10 10 10 ELD 27 36 16 37 25 / 10 10 10 10 10 TYR 33 40 24 37 28 / 10 10 10 10 10 GGG 32 41 21 38 28 / 10 10 10 10 10 LFK 35 43 24 34 25 / 10 20 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09/05
Hazardous weather outlook, Jan 22, 11:51 AM CST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1151 AM CST WED JAN 22 2014 ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-231200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-RED RIVER-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON- 1151 AM CST WED JAN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ARCTIC HIGH PRESSURE WILL ARRIVE OVERNIGHT AND WIND SPEEDS WILL REMAIN RATHER BRISK ON THURSDAY WITH HIGH TEMPERATURES ONLY IN THE LOW 30S IN THE NORTH AND MID TO UPPER 30S ALONG I-20. WIND CHILL READINGS WILL BE IN THE SINGLE DIGITS AND LOW TO MID TEENS NORTH OF I-30 AND TEENS AND TWENTIES ELSEWHERE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. LAZ010-011-017>022-TXZ149>153-165>167-231200- DE SOTO-RED RIVER-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1151 AM CST WED JAN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CHANCE FOR WINTRY PRECIPITATION THURSDAY NIGHT AND INTO FRIDAY ACROSS DEEP EAST TEXAS AND NORTH CENTRAL LOUISIANA...GENERALLY SOUTH OF A LINE FROM JACKSONVILLE TEXAS TO COLUMBIA LOUISIANA. LIGHT RAINFALL LATE ON THURSDAY WILL LIKELY TRANSITION TO MIX OF SLEET AND THEN TO ALL SNOW AFTER SUNSET. ANY ACCUMULATIONS SHOULD BE VERY LIGHT SIDE...LIKELY LESS THAN A TENTH OF AN INCH. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 09
Nearby
Wind Chill Advisories in Arkansas, 2014Wind Chill Advisories in Oklahoma, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.